Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 157, NWS Nashville, TN

June 28, 2005Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2005, 7:29 PM CDT for Bedford County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2005, 7:29 PM CDT (00:29 UTC)
Expired
Jun 28, 2005, 8:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 290030
SVROHX
TNC003-290100-
/O.NEW.KOHX.SV.W.0157.050629T0029Z-050629T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT TUE JUN 28 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEDFORD COUNTY IN TENNESSEE

* UNTIL 800 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AND 
  HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF NORMANDY
  AND IS MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORMANDY BY 800 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3541 8652 3526 8641 3536 8612 3556 8626

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:10 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 28, 3:10 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT TUE JUN 28 2005

.DISCUSSION...
SURFACE RIDGE EAST OF THE ATLANTIC COAST WITH MOIST SOUTHERLY FLOW
ACROSS THE MIDSTATE. FAR TO THE NORTH A FRONTAL SYSTEM LIES ACROSS
THE UPPER GREAT LAKES AND NRN PLAINS. THE AXIS OF AN UPPER TROUGH
LIES FORM CENTRAL INDIANA TO SOUTH CENTRAL LOUISIANA. A FETCH OF
MOIST MID/UPPER LEVEL MOISTURE EXIST FROM THE SRN GULF NEWD ACROSS
THE FLORIDA PANHANDLE TO THE CAROLINAS.

MODELS MOVE THE H5 TROUGH OVER THE OHIO VALLEY SLOWLY EWD OVER THE
NEXT 48 HRS AS A STRONG SHORTWAVE ENTERS THE NRN PLAINS. THE TROUGH
IS EXPECTED TO MOVE THROUGH THE GREAT LAKES ON THU AND FRI WITH
W/NW FLOW AT MID LEVELS OVER THE MIDSTATE FROM FRI-SUN. AT THE
SURFACE A WEAK FRONTAL SYSTEM IS EXPECTED TO PUSH INTO THE MIDSTATE
ON FRI AS THE UPPER WAVE PASSES BY TO THE NORTH. MODELS PUSH THE
FRONT SWD TO A CAE-BHM-JAN LINE BY MID DAY SATURDAY. THE GFS HAS
THE DRY AIR LINGERING OVER THE AREA THROUGH SUN WITH SLY FLOW
RETURNING BY MON AM ALONG WITH A CHANCE OF PRECIP.

MOS TEMPS AND POPS ARE IN GOOD AGREEMENT AND CONFORM WELL TO THE
TRENDS NOTED ABOVE.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  92  73  93 /  20  30  10  20
CLARKSVILLE  71  92  73  93 /  20  30  10  20
CROSSVILLE   66  83  67  86 /  30  40  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM

In the hours before

Special weather statement, Jun 28, 4:33 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT TUE JUN 28 2005

TNZ027-059-282300-
DAVIDSON-WILLIAMSON-
433 PM CDT TUE JUN 28 2005

THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE OVER SECTIONS OF
NASHVILLE AND FRANKLIN.  FLOODING OF STREETS...ROADWAYS AND LOW LYING
AREAS COULD OCCUR WITH PASSAGE OF THESE STORMS.  THIS WILL MAKE FOR
DIFFICULT DRIVING CONDITIONS FOR THE EVENING RUSH HOUR.  MOTORIST
SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO OCCUR WITH THESE STORMS.

31
Special weather statement, Jun 28, 5:20 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT TUE JUN 28 2005

TNZ032-065-282330-
PUTNAM-WHITE-
520 PM CDT TUE JUN 28 2005

THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE OVER SECTIONS OF
PUTNAM AND WHITE COUNTIES. THIS WILL INCLUDE THE CITY OF
COOKEVILLE. SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING
ALSO COULD OCCUR WITH THESE STORMS. FLOODING OF STREETS...ROADWAYS
AND LOW LYING AREAS WILL OCCUR WITH PASSAGE OF THE HEAVIER STORMS.
THIS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR THE EVENING DRIVE
HOME. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:28 PM CDTSevere Thunderstorm WarningOHXCumberland32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.